Hail, Williamson
- When
- March 26, 11:40 PM CST
- Where
- Williamson County, 3.89 mi NNW of Jarrell Sybert Arpt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.830, -97.680
A thunderstorm produced quarter size hail west of Jarrell.
Isolated thunderstorms formed along a pre-frontal trough. One of these storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Isolated thunderstorms formed along a pre-frontal trough. One of these storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 26, 5:58 PM CST, 5 hours 42 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 658 PM CDT Sun Mar 26 2017 .AVIATION... /00Z TAFS/ VFR conditions will prevail across area terminals through late evening. Clouds will develop along the Coastal Plains and then move toward the north this evening and over the I-35 sites by midnight tonight. MVFR cigs are anticipated by 05Z with IFR cigs starting around 08Z/09Z across Austin and San Antonio airports. There are indications from several HiRes models and guidance for cigs to go down as low as LIFR for Austin around the 12Z time frame and have included this as such for KAUS. MVFR are forecast to linger around through 16Z for the I-35 terminals with VFR returning by 17Z and staying that way through Monday evening. Southeasterly winds will prevail through the forecast period with 5 to 15 knots overnight into Monday morning and decreasing 5 to 10 knots Monday afternoon. KDRT should remain VFR through late tonight with MVFR expected by 11Z. There is a chance for cigs to lower to LIFR for an hour or two just like this morning and have added it to this forecast cycle. Good mixing takes place out west along the Rio Grande by late morning with VFR returning by 16Z Monday. && .PREV DISCUSSION... /ISSUED 319 PM CDT Sun Mar 26 2017/ SHORT TERM (Tonight through Monday Night)... Severe weather risk this afternoon remains non-zero but is still extremely marginal. Currently, satellite imagery is showing some bubbling cu from Mason County to Fayette County. Latest LAPS soundings show a weak cap struggling to hold on this afternoon and RAP forecast soundings keep it holding on through out the afternoon. Also of note is the presence of about 20-50 J/KG of CIN working against heated parcels at the surface. If a surface boundary of some kind were present, concerns would be much higher for the chance for CI this afternoon, but with surface dewpoints in the 50s west of I-35 and lack of lifting mechanism present east, think its very unlikely parcels will be able to tap into the ripe conditions aloft. SPC mesoanalysis shows LFC heights over 4000m thus surface parcels will need to overcome inhibition, weak surface moisture, and without any help to lift it to get to that height. Thus, confidence is extremely low for the chance for storms. Should one occur though, effective bulk shear, lots of instability, and strong mid level lapse rates all mean the possibility for strong to severe storms with large hail and damaging winds. LONG TERM (Tuesday through Sunday)... The focus for the short term will be the prospect of severe weather with our next upper low Tuesday and Wednesday. SPC has already outlined marginal to slight risk for large hail, damaging winds, and tornadoes Tuesday and a day 4 area outlined for the Austin area and northeast Wednesday. Our best timing for severe potential will likely be late Tuesday night, and maybe as late as early Wednesday morning (after midnight) as we inherit a mature system that develops near Abilene. Latest ECMWF shows convection initiating along the dry line near the Childress area and unzipping southward to Del Rio by midnight Tuesday night. Overnight, these cells become more dynamically driven and likely coalesce into a linear system that pushes across the CWA from the west and impacts the I-35 corridor by 12Z Wednesday morning. While PWAT values over 1.5" have been advertised thus far, both GFS and ECMWF quickly exit the system after 18Z Wednesday and should limit flash flooding potential. Should this system indeed become a linear system as advertised, the principle threat should be damaging straight line winds and hail. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 67 88 67 84 67 / 10 10 - 20 40 Austin Bergstrom Intl Airport 66 88 67 84 67 / 10 10 - 20 40 New Braunfels Muni Airport 66 88 67 84 67 / - 10 - 20 40 Burnet Muni Airport 63 85 63 80 64 / 10 - - 30 70 Del Rio Intl Airport 60 92 66 87 62 / - 0 - 30 50 Georgetown Muni Airport 66 87 65 81 65 / 10 - - 30 50 Hondo Muni Airport 65 92 66 85 66 / - - - 30 40 San Marcos Muni Airport 66 89 66 84 68 / 10 10 - 20 40 La Grange - Fayette Regional 68 87 67 84 69 / 10 10 - 10 30 San Antonio Intl Airport 67 89 68 84 68 / - - - 30 40 Stinson Muni Airport 67 89 67 84 68 / - - - 20 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...17 Synoptic/Grids...Allen Public Service/Data Collection...Williams
Hazardous Weather Outlook...UPDATED National Weather Service Austin/San Antonio TX 918 PM CDT Sun Mar 26 2017 TXZ171>173-183>194-202>209-217>225-228-280230- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 918 PM CDT Sun Mar 26 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather expected for the tonight period across the area. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is chance for strong to severe thunderstorms and locally heavy rainfall across portions of South Central Texas Tuesday night and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter reporting may be needed Tuesday night through Wednesday.
Special Weather Statement
National Weather Service Austin/San Antonio TX
1159 PM CDT SUN MAR 26 2017
TXZ172-173-270600-
Williamson TX-Burnet TX-
1159 PM CDT SUN MAR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WILLIAMSON AND
EASTERN BURNET COUNTIES UNTIL 100 AM CDT...
At 1159 PM CDT, Doppler radar was tracking a strong thunderstorm near
Florence, or 13 miles southwest of Harker Heights, moving southeast
at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Georgetown, Granger, Bartlett, Florence, Jarrell, Weir, Briggs,
Theon, Jonah, Walburg and Schwertner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3091 9783 3087 9763 3078 9739 3061 9750
3089 9797 3097 9787
TIME...MOT...LOC 0459Z 298DEG 21KT 3090 9780
MOThe Ft Hood radar (KGRK), 31 km away, was scanning. The volume nearest the first event began at 05:39 UTC.
1 hail. Local standard time, as filed.
A thunderstorm produced quarter size hail west of Jarrell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2017Every state in 2017This day in weather historyWarnings in Texas, March 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 678207.